MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA)
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the patient complained of pain in shoulder region after shoulder placement rotator cuff arthroplasty.Patient was scheduled for a revision of an equinoxe hemi arthroplasty to convert to a reverse tsa.The patient was converted to an equinoxe reverse tsa on (b)(6) 2022.There was no breakage of device.There was a 5-15 mins.There were no adverse events as a result.The surgery took a little extra time for the removal of implants and revision of hemi to reverse tsa.The conversion procedure went well.The surgeon commented that the case went smoother or easier than he anticipated.The patient left the operating room (or) stable.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain x-rays.Photos received.The device will be return.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
As reported, the patient complained of pain in shoulder region after shoulder placement rotator cuff arthroplasty.Patient was scheduled for a revision of an equinoxe hemi arthroplasty to convert to a reverse tsa.The patient was converted to an equinoxe reverse tsa on (b)(6) 2022.There was no breakage of device.There was a 5-15 mins.There were no adverse events as a result.The surgery took a little extra time for the removal of implants and revision of hemi to reverse tsa.The conversion procedure went well.The surgeon commented that the case went smoother or easier than he anticipated.The patient left the operating room (or) stable.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain x-rays.Photos received.The device will be return.No other patient information/medical history reported.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to patient conditions.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the pain reported cannot be conclusively determined but may be related to an underlying patient condition, component loosening, component sizing, positioning, or impingement issues, or a combination of the above.However, this cannot be confirmed because the devices were not returned for evaluation, and relevant patient information and x-rays were not provided.The images provided of the explanted glenosphere and the radiograph appear unremarkable.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d9, h6, h11.The complaint device was evaluated, and the reported event was not confirmed.The evaluation identified that the returned humeral head and the provided images appear unremarkable.Operative notes and/or medical records were not provided for review of usage/ technique.Information regarding the reason for the revision was not provided.Due to the limited information, this complaint event cannot be further investigated or confirmed, and a definitive cause, in addition to any potential product, patient, and/or user-related contributing factors cannot be definitively determined.There is no indication within the available information that a new or unexpected failure mode or harm/adverse event type has occurred or that the benefit-risk analysis for these products has been altered; therefore, no further risk analysis will be performed.However, this event will be included in complaint trending and actions will be taken as required upon detection of any trend signals.No further action or escalation will be taken at this time concerning this reported event.Should additional relevant information be received concerning this event, the complaint investigation will be re-opened and actions will be taken as appropriate.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA)
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16225004
Report Number1038671-2023-00059
Device Sequence Number5490648
Product Code KWT
UDI-Device Identifier10885862083869
UDI-Public10885862083869
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA)
Device Catalogue Number310-01-41
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/07/2023
08/12/2025
03/11/2026
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/27/2023
08/13/2025
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale